Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 30, 2001, 6:47 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 30, 2001, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 302249 SVROKX CTC001-009-302330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 647 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT * UNTIL 730 PM EDT * AT 643 PM EDT...A SPOTTER REPORTED A SEVERE THUNDERSTORM OVER NEWTOWN...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF DAMAGING WINDS WITH SEVERAL TREES DOWN. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTH OF SEYMOUR AT 700 PM EDT 4 MILES SOUTHEAST OF NAUGATUCK AT 710 PM EDT 3 MILES NORTH OF WALLINGFORD...3 MILES SOUTH OF MERIDEN AT 730 PM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4142 7341 4126 7334 4144 7272 4160 7274
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:30 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT SAT JUN 30 2001 HEAT ADVISORY CONTINUES INTO EARLY THIS EVE. SCTRD RW/TRW OVER THE FA ATTM. SFC/ LOW LVL CONVERGENCE IS WEAK. MDLS INDICATE WEAK UPR TROF TO MOVE ACRS THE FA ARND 00Z. THE WEAK WAVE IS VISIBLE ON THE WAT VAP MOVG INTO WRN PA. I/LL FCST CHC POPS INTO THIS EVE. FOR SUN...COLD FRONT APCHS FROM THE NW AND MOVES INTO THE FA ARND 00Z. BUT...NGM/AVN MOS SHOWS DEWPTS DROPPING DURG THE AFTN AND THE UPR SPT LAGS. BEST UPR SPT PASSES TO THE N. HOWEVER...LI/S ARE FCST TO BE ARND -4 AHEAD OF THE STRONG FRONT. LINE OF TRW/S WL PROBABLY STILL FORM AND MOVE INTO THE FA LATE IN THE DAY...PSBLY SVR. BEHIND THE FRONT...FAIR AND COOLER. I STAYED FAIRLY CLOSE TO NGM MOS EXCEPT UNDERCUT A LITTLE IN SOME AREAS SUN NGT BEHIND THE FRONT. MARINE...SCA MAY BE NEEDED LATE SUN AS COLD FRONT APCHS. .OKX...HEAT ADVISORY FOR NYC...NYZ072>0Z76. EKH
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.